Zero temperature limits of equilibrium states for subadditive potentials and approximation of maximal Lyapunov exponent

Reza Mohammadpour

Abstract


In this paper we study ergodic optimization problems for subadditive sequences of functions on a topological dynamical system. We prove that for $t\rightarrow \infty$ any accumulation point of a family of equilibrium states is a maximizing measure. We show that the Lyapunov exponent and entropy of equilibrium states converge in the limit $t\rightarrow \infty$ to the maximum Lyapunov exponent and entropy of maximizing measures. In the particular case of matrix cocycles we prove that the maximal Lyapunov exponent can be approximated by Lyapunov exponents of periodic trajectories under certain assumptions.

Keywords


Thermodynamic formalism; subadditive potentials; zero temperature limits; maximal Lyapunov exponent

Full Text:

PREVIEW FULL TEXT

References


A.D. Alexandrov, Almost everywhere existence of the second differential of a convex function and some properties of convex surfaces connected with it, Leningrad State Univ. Annals [Uchenye Zapiski] Math. Ser. 6 (1939), 3–35.

A. Avila, A. Eskin and M. Viana, Continuity of Lyapunov exponents of random matrixproducts. (in preparation)

J. Bochi and E. Garibaldi, Extremal norms for fiber bunched cocycles, J. Éc. polytech. Math. 6 (2019), 947–1004.

C. Bocker-Neto and M. Viana, Continuity of Lyapunov exponents for random twodimensional matrices, Ergodic Theory Dynam. Systems 5 (2017), 1413–1442.

R. Bowen, Markov partitions for axiom a diffeomorphisms, Amer. J. Math. 92 (1970), no. 3, 725–747.

R. Bowen, Topological entropy for noncompact sets, Amer. J. Math. 184 (1973), 125–136.

R. Bowen, Some systems with unique equilibrium states, Math. Systems Theory 8 (1974), no. 93, 193–202.

H. Busemann and W. Feller, Krümmungsindikatritizen konvexer Flc̈hen, Acta Math. 66 (1936), 1–47.

Y. Cao, D. Feng and W. Huang, The thermodynamic formalism for sub-additive potentials, Discrete Contin. Dyn. Syst. 20 (2008), no. 3, 639–657.

J. Chazottes and M. Hochman, On the zero-temperature limit of Gibbs states, Comm. Math. Phys. 297 (2010), no. 1, 265–281.

A. Davie, M. Urbański and A. Zdunik, Maximizing measures of metrizable non-compact spaces, Proc. Edinburgh Math. Soc. (2) 50 (2007), no. 1, 123–151.

D. Feng, Lyapunov exponents for products of matrices and multifractal analysis. Part II. General matrices, J. Math. 170 (2009), 355–394.

D. Feng and W. Huang, Lyapunov spectrum of asymptotically sub-additive potentials, Comm. Math. Phys. 297 (2010), no. 1, 1–43.

D. Feng and A. Käenmäki, Equilibrium states of the pressure function for products of matrices, Discrete Contin. Dyn. Syst. 30 (2011), no. 3, 699–708.

H. Furstenberg and H. Kesten, Products of random matrices, Ann. Math. Statist. 31 (1960), 457–469.

J. Hiriart-Urruty and C. Lemaréchal, Fundamentals of Convex Analysis, Springer–Verlag, Berlin, 2001.

G. Iommi and Y. Yayama, Zero temperature limits of Gibbs states for almost-additive potentials, J. Stat. Phys. 155 (2014), 23–46.

O. Jenkinson, Ergodic optimization in dynamical systems, Ergodoc Theory Dynam. Systems 39 (2019), no. 10, 2593–2618.

O. Jenkinson, R.D. Mauldin and M. Urbański, Zero temperature limits of Gibbsequilibrium states for countable alphabet subshifts of finite type, J. Stat. Phys. 119 (2005), 765–776.

B. Kalinin, Liv̆sic theorem for matrix cocycles, Ann. of Math. 173 (2011), no. 2, 1025–1042.

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles, Ergodic Theory Dynam. Systems 39 (2019), no. 3, 689–706.

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge University Press, London–New York, 1995.

T. Kempton, Zero temperaturelLimits of Gibbs equilibrium states for countable Markov shifts, J. Stat. Phys. 143 (2011), no. 4, 795–806.

R. Mohammadpour, Lyapunov spectrum properties and continuity of the lower joint spectral radius, https://arxiv.org/abs/2001.03958.

I.D. Morris, Entropy for zero-temperature limits of Gibbs-equilibrium states for countable-alphabet subshifts of finite type, J. Stat. Phys. 126 (2007), no. 2, 315–324.

I.D. Morris, A rapidly-converging lower bound for the joint spectral radius via multiplicative ergodic theory, Adv. Math. 225 (2010), no. 6, 3425–3445.

I.D. Morris, Mather sets for sequences of matrices and applications to the study of joint spectral radii, Proc. Lond. Math. Soc.(3) 107 (2013), no. 1, 121–150.

K. Park, Quasi-multiplcativity of typical cocycles, Commun. Math. Phys. (2020), https://doi.org/10.1007/s00220-020-03701-8.

S. Saks, Theory of the Integral, Instytut Matematyczny Polskiej Akademii Nauk, 1937.

M. Viana, Lectures on Lyapunov Exponents, Cambridge University Press, 2014.

Q. Wang and Y. Zhao, Variational principle and zero temperature limits of asymptotically (sub)-additive projection pressure, Front. Math. China 13 (2018), no. 5, 1099–1120.

Y. Zhao, Constrained ergodic optimization for asymptotically additive potentials, J. Math. Anal. Appl. 474 (2019), 612–639.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism